MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident occurred.Prior to the procedure, aspirin and clopidogrel were administered.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 27mm watchman laa closure device & delivery system (wds) were selected to be used.The procedure was completed successfully with the closure device implanted in the laa of the patient with a complete laa seal and deployed device diameter of 22.2 mm.The patient remained on aspirin and clopidogrel post procedure.The patient was discharged on (b)(6)2019.1251 days post procedure, the patient was noted to have a proximal descending aortic aneurysm.On the same day the patient was admitted to the hospital for further evaluation and treatment.The patient underwent proximal descending aortic aneurysm repair surgery.Post surgery the patient was also noted with pneumonia and sub-acute left cerebellar infarction.1255 post index procedure computed tomography of the patient's head revealed a sub-acute left cerebellar infarction.Ten days later the sub-acute left cerebellar infarction event was considered as resolved and the patient was discharged.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated with additional information surrounding the event.G1: mfr contact first name, mfr contact last name, mfr contact phone number, mfr contact email - updated.
 
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident occurred.Prior to the procedure, aspirin and clopidogrel were administered.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 27mm watchman laa closure device & delivery system (wds) were selected to be used.The procedure was completed successfully with the closure device implanted in the laa of the patient with a complete laa seal and deployed device diameter of 22.2 mm.The patient remained on aspirin and clopidogrel post procedure.The patient was discharged on (b)(6) 2019.1251 days post procedure, the patient was noted to have a proximal descending aortic aneurysm.On the same day the patient was admitted to the hospital for further evaluation and treatment.The patient underwent proximal descending aortic aneurysm repair surgery.Post surgery the patient was also noted with pneumonia and sub-acute left cerebellar infarction.1255 post index procedure computed tomography of the patient's head revealed a sub-acute left cerebellar infarction.Ten days later the sub-acute left cerebellar infarction event was considered as resolved and the patient was discharged.It was further reported that the patient was on aspirin and apixaban at the time of the event.The event term was classified as an undetermined stroke.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16886190
Report Number2124215-2023-21087
Device Sequence Number12305588
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023263495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite